MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Standard dhr review|a device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications (b)(4).
 
Event or Problem Description
It was reported that an uncomplicated novasure endometrial ablation was performed by a physician on (b)(6) 2018.The next day the patient was "admitted and underwent surgery including a bowel resection".No additional information was received.
 
Event or Problem Description
"the patient called 24 hours later with rigors that spontaneously resolved.At 36 hours post-procedure, she went to the er with fever.A ct-scan showed abnormal changes in the myometrium along with fluid and free air in the pelvis.She was taken to the or for a laparotomy.Upon entry into the abdomen, bowel contents were noted.A portion of bowel was adherent to the posterior wall of the uterus.The bowel was dissected off of the uterine wall; blanching of the uterine serosa was noted along the posterior fundus consistent with thermal injury.A thermal injury with perforation was identified on the small bowel at the distal ileum.A resection with primary anastomosis was performed.The patient was discharged home in stable condition after one week of hospitalization".
 
Additional Manufacturer Narrative
The radio frequency controller (rfc) was returned on 06/07/2018: rf controller s/n (b)(4) passed all functional testing.This observation will be monitored and trended.Standard dhr review|a device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key7593274
Report Number1222780-2018-00127
Device Sequence Number11187201
Product Code MNB
UDI-Device Identifier45420045501134
UDI-Public45420045501134
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/08/2019
Device Model NumberNS2000
Device Catalogue Number915002-01
Device Lot Number18A08RK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/07/2018
06/16/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date06/21/2018
07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIO FREQUENCY CONTROLLER: SN (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;